@DrKG...I didn't say everything could be solved with a hug. Which is why I also mentioned kind words, CONSTANT communication and a LONG-TERM COMMITMENT to being a help in someone else time of trouble. One hug won't solve anything any more than one dose of a pill??? Albeit the side effects of the long-term use of a pill are far worse than several hugs. IMO to promote the use of an OTC form without proper physician monitoring is borderline reckless. (Again no disrespect)
Yes the prescription form is harder on the body yet we are talking about a brain defect OR hormonal imbalance. How long and how much more lithium must one ingest in order for it to get to the brain? Probably alot more because the body absorbs it first. Which is why the ingestion of this medication takes time to reach it's intended target which is the brain. Further research goes on to say "Lithium is a mood stabilizing agent, and therefore, any changes in mood should be monitored. In extreme circumstances, drowsiness, muscular weakness, poor coordination, ringing in the ears. and/or blurred vision may occur. Patients with bipolar illness may also experience weight gain, mental sluggishness, problems with memory, or the development of skin conditions, such as psoriasis and acne. Blood poisoning is also a big concern with lithium, but is more likely in prescribed brands than in over-the-counter lithium orotate. Prescribed brands have higher amounts of the drug in each dose, and are usually not in the form of orotate, meaning that the absorption rate is low, and therefore higher levels of lithium are needed to offer the desired effect. In this sense, lithium orotate is much safer than offer forms of lithium because they are not as concentrated. Because of the possibility of blood toxicity, consult a health practitioner before taking lithium. Similarly, it is usually recommended that one should have their blood drawn regularly to monitor lithium levels in the blood stream. Plasma concentrations below .5-.6 mEg/l show little side effects. Concentrations from 1.0 onward usually lead to more intense side effects, and levels above 2.0 can even be fatal. If taking lithium for an extended period of time, one should be aware of the possibility of developing hypothyroidism, a condition where kidney functioning is impaired from removing substances out of the blood. Again, this is more the case when taking non-orotate forms of lithium, due to absorption capacities." (From reading this information there is no indication that ABUSE is the cause of the side effects, albeit in it's synthetic form it is MORE hazardous).
Yes, many women are encouraged to take birth control, however I won't. We often hear of its side effects (clotting, increased risk of cancer) and FOR ME I won't be swapping my health to risk taking a product that will have more dire effects on me than being a mother could ever have. Yet Black women are contracting breast cancer at an alarming rate with no TRUE explanation of the cause. It's the same thing with flu shots. While it's encouraged, it's never told that there are many strains of influenza and that the shot you're taking may not prevent you from getting it, but you're being injected with it???